Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 287, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 9, 2008, 7:43 PM CDT for Marion County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 9, 2008, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 98 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 100043
SVRLSX
ILC121-100130-
/O.NEW.KLSX.SV.W.0287.080610T0043Z-080610T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 830 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF HELM...OR 11 MILES SOUTHEAST OF SALEM...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HELM...
IUKA...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3847 8871 3847 8878 3847 8891 3852 8901
3883 8872 3883 8871 3863 8869 3848 8870
TIME...MOT...LOC 0043Z 233DEG 26KT 3853 8879
$$
GLASS1 follow-up statement
000
WWUS53 KLSX 100115
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT MON JUN 9 2008
ILC121-100122-
/O.CAN.KLSX.SV.W.0287.000000T0000Z-080610T0130Z/
MARION IL-
812 PM CDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS
CANCELLED...
THE SEVERE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ANOTHER STRONG STORM WAS LOCATED NEAR KINMUNDY...MOVING NORTHEAST AT
30 MPH. THIS STORM WILL PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS TO
40 MPH AS IT IMPACTS FARINA AND LA CLEDE.
LAT...LON 3847 8871 3847 8878 3847 8891 3852 8901
3883 8872 3883 8871 3863 8869 3848 8870
TIME...MOT...LOC 0112Z 233DEG 26KT 3866 8858
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:22 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 9, 6:22 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT MON JUN 9 2008
.DISCUSSION...
/315 PM CDT MON JUN 9 2008/
PCPN HAS STUBBORNLY REFUSED TO BUDGE OFF OF THE COU-UIN AXIS THIS
AFTN. CNVTN DID FIRE ALG OUTFLO BNDRY IN OUR XTRM SE COUNTIES ARND
18Z...BUT THIS HAS SINCE PUSHED SE...WITH THE PCPN GIVING THE
OUTFLO BNDRY ANOTHER KICK TO THE SE.
MAIN QUESTION FOR THE SHORT TERM IS HOW MUCH ADDL PCPN WE WILL
GET. ACTIVE CNVTN OVR E OK/W AR HAS BEEN ONE OF...AND PERHAPS THE
PRIMARY CULPRIT...IN THE LACK OF DVPMT ACR E CNTRL MO/SW IL THIS
AFTN. AM CONCERNED THAT THIS IS GOING TO CONT TO ZAP MUCH OF THE
MSTR THAT WULD FUEL STORMS FURTHER N...HWVR EVERY SINGLE PIECE OF
OPERATIONAL NUMERICAL GUIDANCE AND SUBJECTIVE QPF INDICATES THAT
SM DECENT PCPN AMTS ARE STILL IN THE OFFING THIS EVE AS STG SHTWV
IMPINGES UPON MSTR PLUME THAT EXTENDS NE FROM CONVECTIVE COMPLEX.
AS THE SHTWV BGNS TO MOVE INTO AREA OVR THE NXT 3-6 HRS...IM
BEGINNING TO THINK THAT WHAT WE WL SEE IS A NE EXPANSION OF WHATS
BEEN GOING ON SW MO THIS AFTN...WITH LGT-OCNL MDT RAIN AND SCT
STORMS. THIS MAY NOT BE ENUF RAIN TO CAUSE FLASH FLOODING PROBLEMS
EVERYWHERE...BUT SOIL MSTR CONDS FROM S OF STL TO NR SLO ARE SUCH
THAT ANY DECENT AMT OF RAIN IS GOING TO CAUSE PROBLEMS.
WITH ABV REASONING...THE PART OF THE FFA WHICH EXPIRES AT 00Z..CNTRL
AND NE MO AND W CNTRL IL...WL BE CANCELLED AT ZN ISSUANCE. WL CONT
FFA FOR RMNDR OF WATCH UNTIL 06Z...AND AS TRENDS BCM MORE OBVIOUS
EVE SHIFT WL BE ABLE TO TWEEK AREA/TIME AS NECEESARY. HV LEFT FAR
S COUNTIES OUT OF THE WATCH AS THIS AREA HAS BEEN RLTVLY DRY...AND
3 HR FFG IS IN THE 3-4 INCH RANGE.
MODELS ARE IN FAIRLY GD AGREEMENT DURING THE RMNDR OF THE SHORT
TERM PD...AND THEY HINT AT SM TRANQUIL WX TUE-WED THANKS TO RDGG
BHND TNGTS SHTWV. RETURN FLO WL MEAN INCRG INSTABILITY TUE
NGT/WED...BUT ANY LIFTING MECHANISMS SHUD MEAN PCPN THRT WL BE
WELL N AND W OF OUR CWA.
MEDIUM RANGE OUTPUT ALSO RMNS IN FAIRLY GD AGREEMENT THAT NXT TROF
WL PUSH INTO THE REGION...AND BRING IS ANOTHER CHC OF
TSRA...PRIMARILY IN THE THU-FRI NGT TIME FRAME.
TRUETT
&&
.AVIATION...
/619 PM CDT MON JUN 9 2008/
FOR THE 00Z TAFS...AREA OF LIGHT RAIN WILL PUSH THROUGH THE AREA
THIS EVENING. OTHERWISE...CLEARING SKY AND CALM WIND OVERNIGHT
WILL LIKELY LEAD TO SOME MVFR FOG. DRIER CONDITIONS EXPECTED
TOMORROW WITH SOME DUIRNAL CUMULUS.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CRAWFORD-FRANKLIN-
GASCONADE-JEFFERSON-LINCOLN-ST. CHARLES-ST. FRANCOIS-ST.
LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jun 9, 4:32 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 432 PM CDT MON JUN 9 2008 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-101215- ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- 432 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075- 101215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE- 432 PM CDT MON JUN 9 2008 ...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION... ESPECIALLY DURING THE EVENING HOURS. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE SEVERE...THE RAIN MAY BE HEAVY AT TIMES. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL TOTALS OF OVER AN INCH...OR ANY FLOODING THAT THEY OBSERVE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MOZ084-085-099-101215- IRON-MADISON-REYNOLDS- 432 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION... ESPECIALLY DURING THE EVENING HOURS. A FEW OF THESE STORMS MAY BE SEVERE...AND HEAVY RAIN IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IN ADDITION...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL TOTALS OF OVER AN INCH. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.